Olivieri, DA, Fairweather, M and Falle, SAEG (2010) Rans modelling of intermittent turbulent flows using adaptive mesh refinement methods. Journal of Turbulence, 11 (29). 1 - 18. ISSN 1468-5248
Abstract
This paper investigates the modelling of intermittency in turbulent jet flows using the Reynolds-averaged Navier–Stokes flow field solutions, coupled to the solutions of the transported probability density function (PDF) equation for scalar variables, obtained using a finite-volume method combined with an adaptive mesh refinement algorithm applied in both physical and compositional space. The effects of intermittency, γ, on the turbulent flow field are accommodated using a k-ε-γ turbulence model as well as being applied in the mixing model embodied within the transported PDF equation. Different mixing models are also considered for use with the latter transport equation, including the linear mean square estimation and the Curl and Langevin approaches. Results are compared with the available experimental data on a jet flow with good agreement obtained.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | (c) 2010 Taylor & Francis. This is an Accepted Manuscript of an article published by Taylor & Francis in Journal of Turbulence on 20/07/10, available online: http://wwww.tandfonline.com/10.1080/14685248.2010.499129 |
Keywords: | Reynolds-averaged Navier-Stokes; transported PDF; finite-volume; adaptive mesh refinement; intermittency; Probability density-function; Shock hydrodynamics; Closure-model; Scalar fields; Shear flows; PDF; Equation; Jet |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Chemical & Process Engineering (Leeds) > Institute for Particle Science and Engineering (Leeds) The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Mathematics (Leeds) > Applied Mathematics (Leeds) |
Depositing User: | Symplectic Publications |
Date Deposited: | 18 Mar 2015 15:52 |
Last Modified: | 16 Jan 2018 20:05 |
Published Version: | http://dx.doi.org/10.1080/14685248.2010.499129 |
Status: | Published |
Publisher: | Taylor & Francis |
Identification Number: | 10.1080/14685248.2010.499129 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:83556 |